Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 30, 2005, 2:32 AM CDT for Amite County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 2:32 AM CDT (07:32 UTC)
- Expired
- Apr 30, 2005, 3:15 AM CDT
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Amite County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 300732
SVRLIX
MSC005-300815-
/O.NEW.KLIX.SV.W.0099.050430T0732Z-050430T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AMITE COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 315 AM CDT
* AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTHWEST OF SMITHDALE...OR ABOUT 7
MILES NORTH OF LIBERTY...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHDALE BY 240 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3129 9056 3125 9066 3117 9081 3117 9082
3124 9085 3131 9091 3133 9091 3135 9087
3135 9056
$$1 follow-up statement
000
WWUS54 KLIX 300806
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CDT SAT APR 30 2005
MSC005-300815-
/O.CON.KLIX.SV.W.0099.000000T0000Z-050430T0815Z/
AMITE MS-
300 AM CDT SAT APR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR AMITE
COUNTY...
AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST OF AMITE COUNTY.
HOWEVER...ADDITIONAL STRONG TO SEVERE STORMS HAVE DEVELOPED OVER SOUTHWEST
AMITE COUNTY.
THESE STORMS WERE LOCATED 20 MILES SOUTHWEST OF SMITHDALE...OR ABOUT 6
MILES SOUTHWEST OF LIBERTY...MOVING EAST AT 40 MPH. THE MAIN THREAT WILL
BE NICKEL SIZE HAIL AND DAMAGING WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3129 9056 3125 9066 3117 9081 3117 9082
3124 9085 3131 9091 3133 9091 3135 9087
3135 9056
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:15 PM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, Apr 29, 3:15 PM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT FRI APR 29 2005 .DISCUSSION... STILL SOME QUESTIONS IN THE AIR THIS AFTERNOON...AS MODELS CONTINUE TO DISAGREE ON FRONTAL POSITION FOR THE WEEKEND...AND INGREDIENTS FOR CONVECTION TONIGHT INTO TOMORROW COME TOGETHER. SATELLITE AND SURFACE TRENDS ARE SHOWING STRONG LLJ ACROSS THE AREA...AND DECENT MOISTURE ADVECTION TAKING PLACE IN THE LOW-MID LEVELS OF THE ATMOSPHERE. EXPECT THIS LLJ TO REMAIN OVER THE REGION INTO THE EARLY OVERNIGHT HOURS...AS DEEPENING LOW IN TEXAS BEGINS TO EJECT INTO THE TENNESSEE AND OHIO VALLEYS. AMPLE MOISTURE AND HEAT TRANSPORT WILL CONTINUE DUE TO THIS LLJ...AS SHARP FRONTAL BOUNDARY SLIDES INTO THE CENTRAL GULF REGION. HOWEVER...IT APPEARS THAT SOME WEAK CAPPING WILL STILL BE IN PLACE IN THE MID-UPPER LEVELS. THIS SHOULD INHIBIT DEVELOPMENT OVER THE AREA UNTIL SOMETIME AFTER MIDNIGHT. EXPECT ONLY ISOLATED SEVERE THREAT IN THE AREA...AS BEST FORCING QUICKLY PULLS TO THE NORTHEAST...AS THE LOW EJECTS INTO THE TENNESSEE VALLEY. HOWEVER...WE WILL BE IN A REGION OF GENERAL ASCENT AS RIGHT ENTRANCE REGION OF 100KT JET STREAK MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. EXPECT BOWING SEGMENTS TO BE THE MAIN THREAT TONIGHT DUE TO DEEP UNIDIRECTIONAL FLOW AND DRY SLOT IN THE MID TO UPPER LEVELS. GOING INTO TOMORROW AND TOMORROW NIGHT...HAVE DECIDED TO GO WITH A BLEND OF THE GFS/NAM. WILL KEEP FRONT OVER THE NEARSHORE COASTAL WATERS...WITH HIGHEST POPS OVER THE COASTAL WATERS. HOWEVER...EXPECT SOME AFTERNOON CONVECTIVE DEVELOPMENT OVER COASTAL SECTIONS OF LOUISINA...AS LOW LEVEL FORCING AND AMPLE HEAT AND MOISTURE REMAIN IN THE REGION. FARTHER TO THE NORTH...STRONGER SUBSIDENCE AND CAPPING WILL INHIBIT CONVECTIVE DEVELOPMENT IN THE AFTERNOON AND EVENING HOURS. SUNDAY AND MONDAY...SURFACE AND UPPER LEVEL RIDGING WILL DOMINATE THE AREA...WITH STRONG SUBSIDENCE AND WARMER TEMPERATURES. THE HIGH WILL BEGIN TO SHIFT TO THE EAST ON TUESDAY...ALLOWING THE FRONTAL BOUNDARY OVER THE NORTHERN GULF TO SWING BACK ACROSS THE CWA AS A WARM FRONT. THIS FRONT WILL STALL OVER THE REGION ON WEDNESDAY...AS A LOW IN TEXAS SWINGS THROUGH THE NORTHERN GULF OF MEXICO AND STRONG RIDGING BECOMES ENTRENCHED OVER THE MIDWEST AND GREAT LAKES. IT APPEARS THAT A SERIES OF WEAK IMPULSES WILL RIDE ALONG THE FRONT THROUGH THE WEEKEND. DUE TO THIS...AM CONCERNED ABOUT HEAVY RAINFALL POTENTIAL WITH THIS SYSTEM. WILL LEAVE CHANCE POPS IN THROUGH SATURDAY...DUE TO OVERALL UNCERTAINTY IN TIMING OF WEAK IMPULSES. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD AS OVERALL ZONAL FLOW DOMINATES THE REGION. && .PRELIMINARY POINT TEMPS/POPS... MCB 66 74 50 77 / 50 30 20 0 BTR 68 75 53 79 / 40 30 20 0 MSY 73 77 59 78 / 40 50 30 0 GPT 72 76 56 76 / 50 60 30 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
Hazardous weather outlook, Apr 29, 10:00 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 PM CDT FRI APR 29 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1000 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT A DEEPENING AREA OF LOW PRESSURE OVER SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI WILL CONTINUE PUSHING INTO THE TENNESSEE VALLEY TONIGHT. A TRAILING COLD FRONT WILL SLIDE INTO SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA AS THIS LOW PULLS EAST. AMPLE WARMTH AND MOISTURE...COMBINED WITH THE APPROACHING FRONT WILL ALLOW A LINE OF THUNDERSTORMS TO DEVELOP TONIGHT. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE AT TIMES. THE MAIN THREAT FROM THESE THUNDERSTORMS IS EXPECTED TO BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE OVER THE OFFSHORE COASTAL WATERS SATURDAY MORNING...BUT THE THREAT OF THUNDERSTORMS WILL BE OVER ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...AS HIGH PRESSURE BUILDS IN FOR THE WEEKEND. THERE IS THE POSSIBILITY THAT A FEW WEAK THUNDERSTORMS COULD DEVELOP OVER COASTAL SECTIONS OF LOUISIANA SUNDAY AFTERNOON...AS THE COLD FRONT STALLS IN THE COASTAL WATERS. ANOTHER THREAT OF THUNDERSTORMS WILL RETURN TUESDAY AND WEDNESDAY AS WARM...MOIST AIR FROM THE GULF OF MEXICO RETURNS TO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:28 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 47 min |
| Apr 30, 3:50 AM CDT | Tornado Warning | LIX | Walthall | 25 min |
| Apr 30, 4:43 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 47 min |
| Apr 30, 5:26 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 19 min |
| Apr 30, 6:31 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 29 min |
| Apr 30, 7:04 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 41 min |
| Apr 30, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.